MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135); Mechanical Problem (1384); Failure to Advance (2524); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/asked but not provided.Section d6a: if implanted; give date: not applicable, as there was no patient involvement.Section d6b: if explanted; give date: not applicable, as there was no patient involvement.Section e1 telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, the account did not provide the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) injector failed and the lens was damaged.The surgeon stated it seemed the plunger went on top of the lens before going into the eye.The tip of the injector was split when the surgeon tried to fully expel the lens.Through follow up, it was learned that the nurse loaded the iol as standard and it didn¿t go into the eye.It was also reported there was a plunger rod issue and there was no patient contact.The issue was observed prior to insertion.The lens is not available.No other information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18584949
Report Number3012236936-2024-00182
Device Sequence Number15515755
Product Code HQL
UDI-Device Identifier05050474731868
UDI-Public(01)05050474731868(17)260614
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown